I also know exactly how you feel. For me personally, the nausea and panic attacks are so much worse than the actual diarrhea and cramping. If my only problem was diarrhea and some cramping, I could live with that I think. Since I had my gallbladder removed, diarrhea is common for me even if my IBS is not a factor. Anyway....I am the type of person who does NOT want to take any "dope" but I finally told my doctor in Dec. that I had to have something, but not something that I have to take every day. He prescribed a very low dose of Ativan, which I think is similar to Xanax. I only take it if I am going to an event or something. That way I don't build up a tolerance to it or get addicted. For example, my parents had a new years eve party this year and everyone was going to be drinking, dancing and doing kareoke. Well, I wanted to enjoy my evening so I did not eat anything but crackers all day and evening and sipped on water, and I took an Ativan when I got up that day, and one before the party later on. I felt great all night and had a wonderful time. Around 1 a.m. when the party was winding down, I did feel a bit lightheaded but I ate some crackers and it went away immediately. So what I am saying here....you NEED some anti-anxiety meds, at least some that you have on-hand to take only when needed. I do not feel any kind of sleepiness, sluggishness, or anything from the Ativan. I just feel normal, not dopey. I tell ya, it also takes the stress off just knowing that you have them and can take them if you need them. Like someone invites you out to dinner or the movies and you can be like "Okay cool I can take a pill before we go and I can barely eat and everything will be fine." That is how I am managing right now. Hope something improves for you soon!!Lori B.